Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jan 1, 2007, 6:22 AM EST for Rockingham County, North Carolina. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2007, 6:22 AM EST (11:22 UTC)
- Expired
- Jan 1, 2007, 8:15 AM EST
- In force
- 113 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 011126 FFWRNK NCC157-011315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 622 AM EST MON JAN 1 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 815 AM EST * AT 619 AM EST...THE PUBLIC REPORTED FLASH FLOODING FROM HEAVY RAIN OVER THE WARNED AREA. NORTH CAROLINA ROUTE 65 WAS REPORTED FLOODED AT ROCK CREEK BRIDGE. THE MAYO RIVER WAS OUT OF ITS BANKS AT DAN VALLEY ROAD...AND ROUTE 135 IN MAYODAN WAS REPORTED CLOSED DUE TO HIGH WATER FROM RUNOFF. THE HEAVY RAIN HAS MOVED NORTHEAST OF THE AREA BUT MODERATE SHOWERS WILL CONTINUE TO MOVE THROUGH THE AREA INTO MID MORNING. THE RISING WATER SHOULD BEGIN RECEDING BY 700 AM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TURN AROUND...DONT DROWN. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3626 8000 3624 7953 3653 7952 3653 7998 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 6:08 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 1, 6:08 AM EST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 AM EST MON JAN 1 2007
.SHORT TERM /REST OF TODAY/...
SHORT WAVE MOVING INTO MS AT THIS TIME HAS DEVELOPED A WAVE ALONG
THE SOUTHERN END OF THE FRONT AND ADDITIONAL SHOWERS ARE MOVING
INTO THE FOOTHILLS OF NW NC. I HAVE RAISED THE POPS AND QPF INTO
MID MORNING FROM THE BLUE RIDGE EASTWARD.
&&
.PREV DISCUSSION...
/ISSUED 349 AM EST MON JAN 1 2007/
SHORT TERM /TODAY THROUGH TONIGHT/...
OCCLUDED FRONT IS MOVING THROUGH SW VA AT THIS TIME...AND THE WARM
FRONT HAS MADE IT AS FAR NORTH AS DANVILLE IN SOUTH SIDE VA.
CONVECTION ALONG AND JUST NORTH OF THIS WARM FRONT HAS BEEN
PRODUCING WIND GUSTS AROUND 30 KNOTS OBSERVED IN THE OBSERVATIONS.
THIS AREA OF SHOWERS HAS CLEARED MOST OF THE MTNS AND WILL JUST BE
AFFECTING FOOTHILLS AREAS EARLY AND PIEDMONT IN THE MORNING. WITH
SUCH A WARM START...AND THE COLD AIR LAGGING JUST AHEAD OF THE
SHORT WAVE MOVING INTO SOUTHERN ILLINOIS...I HAVE OPTED TO GO
ABOVE GUIDANCE FOR HIGH TEMPS TODAY AND MAY STILL BE TOO COOL IF
WE SEE A LOT OF SUN. ONCE THE SECONDARY SHORT WAVE PASSES THRU THE
REGION THIS EVENING...MODELS SHOW A STRONG LOW LEVEL JET IN THE
NORTHWEST FLOW...AND STRONG SUBSIDENCE AS WELL- 6 HOUR PRESSURE
RISES WITH THE NAM OF 7 TO 8 MBS IN THE NRN MTNS OF NC. WE WILL BE
ISSUING A WIND ADVISORY FOR TONIGHT INTO TUESDAY MORNING FOR THE
MTNS OF NORTHWEST NC AND SW VA. LOOKING FOR WIND GUSTS AS HIGH AS
50 MPH IN THE HIGHEST ELEVATIONS. I STAYED CLOSE TO MOS LOW TEMPS
TONIGHT...AND ALSO CUT BACK SOME ON THE POPS AS THE MOISTURE WITH
THE COLD AIR ADVECTION LOOKS QUITE SHALLOW.
LONG TERM /TUESDAY THROUGH SUNDAY/...
THE COLD AIR ADVECTION IS SHORT LIVED...BRINGING JUST ONE DAY WITH
NEAR NORMAL TEMPS ON TUESDAY...AND THEN WITH THE FLOW BECOMING
MORE ZONAL TUE NIGHT AND WED WE SHOULD SEE HIGH PRESSURE
TRANSITING THE AREA...OVERHEAD TUE NIGHT TO BRING CHILLY
TEMPS...BUT THEN A RETURN FLOW AND MILDER TEMPS ON WED. NO CHANGES
WERE MADE BEYOND WED NIGHT...BUT WITH THE NEXT UPPER LOW MOVING
OUT OF THE SWRN U.S. STILL IN TX THU MORNING AND THE RIDGE
BUILDING OVER THE AREA...WE WILL NEED TO LOOK AT POSSIBLY RAISING
OUT TEMPS THU UNLESS WE EXPECT CLOUDY SKIES.
AVIATION /09Z-06Z/...
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY FOR
VAZ010>020.
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY FOR
NCZ001-002-018.
WV...NONE.
&&
UPDATE...
SHORT TERM...JJHazardous weather outlook, Jan 1, 5:39 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 539 AM EST MON JAN 1 2007 NCZ001-002-018-VAZ010>020-021045- ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- 539 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR TONIGHT. NORTHWEST WINDS BEHIND A COLD FRONT WILL INCREASE TO 15 TO 30 MPH...WITH WIND GUSTS AROUND 50 MPH IN THE HIGH ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WIND ADVISORY REMAINS IN EFFECT UNTIL 900 AM TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NCZ003-019-VAZ007-009-022>024-032>035-WVZ042>045-021045- SURRY-WILKES-TAZEWELL-SMYTH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 539 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH WIND GUSTS TO 45 MPH ARE POSSIBLE TONIGHT IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ004>006-020-VAZ043>047-058-059-021045- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 539 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY RAIN EARLY THIS MORNING WILL BE EXITING THE AREA BY MID MORNING. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JJ
In the hours before
Special weather statement, Jan 1, 12:55 AM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 AM EST MON JAN 1 2007 NCZ004>006-020-010715- STOKES-ROCKINGHAM-CASWELL-YADKIN- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE 1255 AM EST MON JAN 1 2007 ...SHOWERS WITH HEAVY DOWNPOURS AND GUSTY WINDS MOVING THROUGH... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS ASSOCIATED WITH AN ADVANCING FRONT MOVING EAST AT 30 MPH. THESE SHOWERS WILL BE PASSING THROUGH THE NORTHWEST PIEDMONT OF NORTH CAROLINA THROUGH 200 AM...AND WILL HAVE HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN AN HOUR...AND MAY BRING WIND GUSTS OF UP TO 45 MPH. WITH THE SATURATED GROUND...THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. JJ
Special weather statement, Jan 1, 1:04 AM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 104 AM EST MON JAN 1 2007 NCZ003-VAZ014-016>020-022>024-032>035-043-010730- SURRY-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- INCLUDING THE CITIES OF...DOBSON...RADFORD...BLACKSBURG...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...MARTINSVILLE 104 AM EST MON JAN 1 2007 ...HEAVY RAIN MOVING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BAND OF SHOWERS WITH MODERATE TO HEAVY RAIN MOVING THROUGH THE BLUE RIDGE MOUNTAIN AREAS OF NORTHWEST NORTH CAROLINA...AND SOUTHWEST VIRGINIA. RADAR AND AUTOMATED RAIN GAGES INDICATE RAINFALL RATES OF AROUND AN INCH AN HOUR...SO MANY LOCATIONS CAN EXPECT NEAR AN INCH OF RAIN THROUGH 230 AM...WHILE SCATTERED LOCATIONS WILL SEE UP TO AN INCH AN A HALF. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. JJ
Special weather statement, Jan 1, 2:10 AM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 AM EST MON JAN 1 2007 NCZ004>006-VAZ043-044-010800- ROCKINGHAM NC-STOKES NC-CASWELL NC-PITTSYLVANIA VA-HENRY VA- 210 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THIS MORNING... AT 210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS NEAR DANBURY EXTENDING SOUTH TO 6 MILES EAST OF KING...MOVING NORTHEAST AT 45 MPH. THE BAND OF STRONG THUNDERSTORM WILL BE NEAR...MEADOWS...WALNUT COVE AT 215 AM EST...DILLARD...PINE HALL...MADISON...ELLISBORO AT 220 AM EST...MAYODAN...MAYODAN AT 225 AM EST...STONEVILLE...MONROETON AT 230 AM EST... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES. KK
Special weather statement, Jan 1, 2:56 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 256 AM EST MON JAN 1 2007 NCZ005-006-VAZ043-044-058-010900- ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-HENRY VA- 256 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINS MOVING THROUGH THIS MORNING... AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALLANDS TO 5 MILES NORTHEAST OF WENTWORTH TO 8 MILES NORTHEAST OF GREENSBORO...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... CHATHAM...BETHEL AT 305 AM EST...PROVIDENCE...GATEWOOD AT 310 AM EST...YANCEYVILLE...JERICHO AT 315 AM EST...TOPNOT...MILTON AT 320 AM EST...SEMORA...PROSPECT HILL AT 325 AM EST... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
Special weather statement, Jan 1, 3:55 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EST MON JAN 1 2007 VAZ058-059-010945- HALIFAX VA-CHARLOTTE VA- 355 AM EST MON JAN 1 2007 SHOWERS WITH GUSTY WINDS AND HEAVY RAINS MOVING THROUGH THIS MORNING... AT 354 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF TURBEVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CRYSTAL HILL AT 400 AM EST...SCOTTSBURG AT 405 AM EST...CLOVER...MT LAUREL AT 410 AM EST... SAXE AT 415 AM EST...WYLLIESBURG...DRAKES BRANCH AT 420 AM EST... KEYSVILLE AT 430 AM EST... WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...RAINFALL UP TO AN INCH CAN BE EXPECTED. PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:12 AM EST | Severe Thunderstorm Warning | RNK | Yadkin | 39 min |
| Jan 1, 4:43 AM EST | Wind Advisory | RNK | Alleghany, Ashe, Watauga | 23 hr |
| Jan 1, 7:51 AM EST | Flash Flood Warning | RNK | Rockingham | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.